Alert archive / Colorado / High Wind Watches in 2017
High Wind Watch 4, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this high wind watch at Mar 5, 2017, 4:02 AM MST for 16 counties in Colorado. It took effect at Mar 6, 2017, 6:00 AM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 5, 2017, 4:02 AM MST (11:02 UTC)
- In effect from
- Mar 6, 2017, 6:00 AM MST
- Expired
- Mar 5, 2017, 2:28 PM MST
- In force
- Issued by
- NWS Denver/Boulder, CO
Counties Adams County, CO, Arapahoe County, CO, Boulder County, CO, Broomfield County, CO, Denver County, CO, Douglas County, CO, Elbert County, CO, Jefferson County, CO, Larimer County, CO, Lincoln County, CO, Logan County, CO, Morgan County, CO, Phillips County, CO, Sedgwick County, CO, Washington County, CO, Weld County, CO
The radar
The Denver radar (KFTG), 42 km from the middle of the area, began a volume at 11:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 00:00Z, 11.0 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4261 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
310 WWUS75 KBOU 051102 NPWBOU URGENT - WEATHER MESSAGE National Weather Service Denver/Boulder CO 402 AM MST Sun Mar 5 2017 ...High winds possible over the plains of northeast Colorado on Monday... .A strong upper level disturbance will move over Colorado on Monday which will result in increasing winds over the plains during the day. COZ038>051-051915- /O.NEW.KBOU.HW.A.0004.170306T1300Z-170307T0300Z/ Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- Including the cities of Fort Collins, Hereford, Loveland, Nunn, Arvada, Boulder, Golden, Lakewood, Longmont, Aurora, Brighton, City of Denver, Denver International Airport, Highlands Ranch, Littleton, Parker, Castle Rock, Elbert, Fondis, Kiowa, Larkspur, Briggsdale, Grover, Pawnee Buttes, Raymer, Stoneham, Eaton, Fort Lupton, Greeley, Roggen, Brush, Fort Morgan, Goodrich, Wiggins, Bennett, Byers, Deer Trail, Leader, Agate, Hugo, Limon, Matheson, Forder, Karval, Kutch, Punkin Center, Crook, Merino, Sterling, Peetz, Akron, Cope, Last Chance, Otis, Julesburg, Ovid, Sedgwick, Amherst, Haxtun, and Holyoke 402 AM MST Sun Mar 5 2017 ...HIGH WIND WATCH IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING... The National Weather Service in Denver has issued a High Wind Watch, which is in effect from Monday morning through Monday evening. * TIMING...Winds will increase monday morning with the strongest winds expected during the afternoon hours. * WINDS...sustained winds of 30 to 45 mph with gusts up to 60 mph will be possible on Monday. * IMPACTS...Very strong and gusty winds may cause damage to trees and power lines and disrupt power. Drivers of light weight and high profile vehicles are especially susceptible to sudden and erratic cross winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph...or gusts of 58 mph or stronger may occur. Continue to monitor the latest forecasts. && $$
2 follow-up statements
741 WWUS75 KBOU 051850 NPWBOU URGENT - WEATHER MESSAGE National Weather Service Denver/Boulder CO 1150 AM MST Sun Mar 5 2017 ...High winds will develop over the plains of northeast Colorado for Monday... .A strong upper level disturbance will move over Colorado early Monday morning. Strong winds behind this system will lead to high fire danger, areas of blowing dust with reduced visibility, and hazardous travel conditions. Scattered power outages are also possible. COZ038>051-060300- /O.CON.KBOU.HW.A.0004.170306T1300Z-170307T0300Z/ Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- Including the cities of Fort Collins, Hereford, Loveland, Nunn, Arvada, Boulder, Golden, Lakewood, Longmont, Aurora, Brighton, City of Denver, Denver International Airport, Highlands Ranch, Littleton, Parker, Castle Rock, Elbert, Fondis, Kiowa, Larkspur, Briggsdale, Grover, Pawnee Buttes, Raymer, Stoneham, Eaton, Fort Lupton, Greeley, Roggen, Brush, Fort Morgan, Goodrich, Wiggins, Bennett, Byers, Deer Trail, Leader, Agate, Hugo, Limon, Matheson, Forder, Karval, Kutch, Punkin Center, Crook, Merino, Sterling, Peetz, Akron, Cope, Last Chance, Otis, Julesburg, Ovid, Sedgwick, Amherst, Haxtun, and Holyoke 1150 AM MST Sun Mar 5 2017 ...HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING... * TIMING...Winds will increase Monday morning with the strongest winds expected during the late morning and afternoon hours. * WINDS...sustained winds of 30 to 45 mph with gusts up to 60 mph will be possible on Monday. * IMPACTS...Very strong and gusty winds may cause damage to trees and power lines and disrupt power. Blowing dust will also reduce visibilities near open fields. Travelers should be alert for rapidly changing visibility. Drivers of lightweight and high profile vehicles should also consider delaying travel until winds gradually subside Tuesday or Tuesday night. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph...or gusts of 58 mph or stronger may occur. Continue to monitor the latest forecasts. && $$
954 WWUS75 KBOU 052128 NPWBOU URGENT - WEATHER MESSAGE National Weather Service Denver/Boulder CO 228 PM MST Sun Mar 5 2017 ...High winds will develop across the Front Range Foothills and plains of northeast Colorado Monday... .A strong upper level disturbance will move over Colorado early Monday morning. Strong winds behind this system will lead to high fire danger, areas of blowing dust with reduced visibility, and hazardous travel conditions. Scattered power outages are also possible. COZ038>051-060700- /O.UPG.KBOU.HW.A.0004.170306T1300Z-170307T0300Z/ /O.NEW.KBOU.HW.W.0006.170306T1300Z-170307T0300Z/ Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- Including the cities of Fort Collins, Hereford, Loveland, Nunn, Arvada, Boulder, Golden, Lakewood, Longmont, Aurora, Brighton, City of Denver, Denver International Airport, Highlands Ranch, Littleton, Parker, Castle Rock, Elbert, Fondis, Kiowa, Larkspur, Briggsdale, Grover, Pawnee Buttes, Raymer, Stoneham, Eaton, Fort Lupton, Greeley, Roggen, Brush, Fort Morgan, Goodrich, Wiggins, Bennett, Byers, Deer Trail, Leader, Agate, Hugo, Limon, Matheson, Forder, Karval, Kutch, Punkin Center, Crook, Merino, Sterling, Peetz, Akron, Cope, Last Chance, Otis, Julesburg, Ovid, Sedgwick, Amherst, Haxtun, and Holyoke 228 PM MST Sun Mar 5 2017 ...HIGH WIND WARNING IN EFFECT FROM 6 AM TO 8 PM MST MONDAY... The National Weather Service in Denver has issued a High Wind Warning, which is in effect from 6 AM to 8 PM MST Monday. The High Wind Watch is no longer in effect. * TIMING...Winds will become strong and gusty Monday morning. Strong winds will continue through the afternoon before gradually decreasing Monday evening. * WINDS...Sustained winds of 30 to 45 mph with gusts around 60 mph. * IMPACTS...Very strong and gusty winds may cause damage to trees and power lines and disrupt power. Blowing dust will also reduce visibilities near open fields. Travelers should be alert for rapidly changing visibility. Drivers of lightweight and high profile vehicles should also consider delaying travel until winds gradually subside Tuesday or Tuesday night. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more on the plains can lead to property damage. && $$ COZ035-060700- /O.NEW.KBOU.HW.W.0006.170306T1300Z-170307T0300Z/ Larimer and Boulder Counties Between 6000 and 9000 Feet- Including the cities of Estes Park, Glendevey, Nederland, and Red Feather Lakes 228 PM MST Sun Mar 5 2017 ...HIGH WIND WARNING IN EFFECT FROM 6 AM TO 8 PM MST MONDAY... The National Weather Service in Denver has issued a High Wind Warning, which is in effect from 6 AM to 8 PM MST Monday. * TIMING...Winds will become strong and gusty Monday morning. Strong winds will continue through the afternoon before gradually decreasing Monday evening. * WINDS...Sustained winds of 30 to 45 mph with gusts around 75 mph. * IMPACTS...Very strong and gusty winds may cause damage to trees and power lines and disrupt power. Drivers of lightweight and high profile vehicles should consider delaying travel until winds gradually subside Tuesday or Tuesday night. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 50 mph or gusts of 75 mph or more in the foothills can lead to property damage. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this high wind watch went out at Mar 4, 7:25 PM MST, 8 hours 37 minutes earlier.
Area forecast discussion, Mar 4, 7:25 PM MST, 8 hours 37 minutes before
Area Forecast Discussion National Weather Service Denver/Boulder CO 725 PM MST Sat Mar 4 2017 .UPDATE... Issued at 720 PM MST Sat Mar 4 2017 No significant changes to the grids tonight, current forecast on track. && .SHORT TERM...(This evening through Sunday) Issued at 311 PM MST Sat Mar 4 2017 Warm and dry airmass will remain in place through Sunday. Will adjust temps a bit warmer tonight along the foothills and Palmer Divide tonight with downslope component, otherwise weak inversions will develop overnight. On Sunday, high clouds are expected to increase, but with shallow inversions to start the day it shouldn't have much impact on high temperatures. Highs should still be pushing close to 70F on most of the plains. There is some weak cold advection reaching the mountains late in the day but think any precipitation would hold off until Sunday night. Winds will gradually increase aloft, resulting in stronger gusts up to 60 mph or so above timberline...and 20-35 mph across the plains and foothills. Don't see too much wave amplification with lack of mountain top stable layer. Fire weather will be high again on Sunday...see Fire Weather section below. .LONG TERM...(Sunday night through Saturday) Issued at 311 PM MST Sat Mar 4 2017 The beginning of the forecast period will feature a weather disturbance aloft passing over the state with light snow in the mountains. Snow amounts will be light as the system moves rapidly across the state. Zonal flow aloft will be increasing, leading to gusty winds accompanying the snowfall. By Monday morning, snow in the mountains will start winding down as strong subsidence moves in from the west. Through the day Monday, the airmass across the plains will be well mixed with the westerly winds aloft transferring the momentum down to the surface. Winds across the plains are expected to increase to 25-35 mph with gusts up to around 50 mph. Temperatures will be much cooler, due to the cold air advection behind the passing weather disturbance. However, without any precipitation, vegetation on the plains will remain dry and humidity levels will be dropping to the lower teens. See Fire Weather section below. The gusty winds through the afternoon will also produce areas of blowing dust, due to the dry soils that are present. Tuesday will remain cool, with relaxing pressure gradients and decreasing winds aloft. Decreasing winds and cooler temperatures will allow the rangeland fire danger levels to moderate. Moderate zonal flow will continue through the second half of the week with a gradual warming trend across the forecast area. Each of the models are now showing another trough moving over the western U.S. and Colorado next Saturday and Sunday. That will be the next opportunity for precipitation in the mountains and possibly onto the plains. && .AVIATION...(For the 00Z TAFS through 00Z Sunday evening) Issued at 720 PM MST Sat Mar 4 2017 VFR conditions will persist through Sunday. The winds from southeasterly early this evening to southwesterly but slightly enhanced overnight through Sunday morning. Then southwest winds should strengthen during the course of Sunday with speeds of 12-20 knots common and some gusts around 25 knots. KBJC could see more variable winds due to mountain wave, but potential for a few gusts to 25-30 knots if mountain wave is able to reach that far east on the plains late tonight. && .FIRE WEATHER... Issued at 311 PM MST Sat Mar 4 2017 Fire danger will increase further on Sunday as southwest flow aloft strengthens a bit more. Should see sustained winds of 15-25 mph with gusts reaching 35 mph over the foothills and Palmer Divide area into Lincoln & Washington counties. Have hoisted Red Flag Warnings for those locations. Adjacent to that, should see marginal conditions with lighter winds, but given the dryness, will opt for a Red Flag Warning onto the adjacent I-25 corridor from the Wyoming Border through the Denver Metro area. With poor humidity recovery overnight, will start the Red Flag a bit earlier at 10 AM. Humidities will remain low on Monday, despite cooler temperatures. Winds will also strengthen on Monday with sustained winds of 25-35 mph and gusts of 40-50 mph. Rangeland fire dangers will remain high through the afternoon. A Fire Weather Watch will be in effect. Until we get some precipitation, it will be difficult to improve the vegetative conditions. && .BOU WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from Monday morning through Monday afternoon for COZ238>251. Red Flag Warning from 10 AM to 7 PM MST Sunday for COZ215-216- 238>241-245>247-249. && UPDATE...Cooper SHORT TERM...Barjenbruch LONG TERM...Dankers AVIATION...Cooper FIRE WEATHER...Barjenbruch
Hazardous weather outlook, Mar 4, 11:09 AM MST, 16 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER/BOULDER CO 1109 AM MST Sat Mar 4 2017 COZ030>051-051815- JACKSON COUNTY BELOW 9000 FEET- WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- GRAND AND SUMMIT COUNTIES BELOW 9000 FEET- SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- CENTRAL AND SOUTHEAST PARK COUNTY- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1109 AM MST Sat Mar 4 2017 ...HIGH FIRE DANGER THIS AFTERNOON AND SUNDAY MAINLY ALONG AND SOUTH OF INTERSTATE 70... ...HIGH FIRE DANGER AND STRONGER WINDS MOST AREAS ON MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT Gusty southwest winds, very low humidity, above average temperatures, and dry vegetation will create high fire danger conditions for the southern Front Range Foothills and the Palmer Divide east to Lincoln County this afternoon. Winds could gust to around 30 mph with relative humidities in the single digits in this area. Strong and gusty southwest winds to 50 mph are expected to increase in mountain areas around timberline today, with gusts reaching 65 mph tonight. Gusty Chinook winds will also develop in the Front range foothills tonight with gusts to around 45 mph possible after midnight. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY Gusty southwest winds along with warm temperatures and low humidity levels on Sunday will raise the rangeland fire danger over the east-central Colorado plains during the afternoon and early evening hours. Continued low relative humidity and gusty winds in advance of a cold front on Monday will keep rangeland fire danger conditions high on the plains. Cooler temperatures and higher relative humidities will return on Tuesday, decreasing the risk of dangerous fire behavior. The latter half of the week will see a return of warmer temperatures. In the high country, snow showers will develop Sunday evening and continue through Monday evening as an upper level weather disturbance moves over the state. Snow accumulations will generally be light, and mostly over the mountain passes and higher west facing slopes. Exposed ridges and passes may also experience strong and gusty west winds at times through Wednesday. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 5, 4:02 AM MST | Red Flag Warning | BOU | Adams, Arapahoe, Boulder, Broomfield, Denver, Douglas and 10 more | 38 hr |
| Mar 5, 9:47 AM MST | Winter Weather Advisory | BOU | Boulder, Clear Creek, Gilpin, Grand, Jackson, Jefferson and 3 more | 32 hr |
| Mar 5, 2:28 PM MST | High Wind Warning | BOU | Adams, Arapahoe, Boulder, Broomfield, Denver, Douglas and 10 more | 29 hr |
Nearby
High Wind Watches in Colorado, 2017Every high wind watch in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.